Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 38, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 12, 2025, 5:45 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2025, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 13, 2025, 12:45 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catoosa County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 5:55 PM EDT | FLASH FLOOD | 1 E Lakeview, GA | Flash flooding over roadway near intersection of Lakeview Dr and Greens Lake Rd. |
| Aug 12, 6:48 PM EDT | FLASH FLOOD | 1 E Fort Oglethorpe, GA | Contacted 911 call center and was relayed approximately a dozen reports of flash flooding over roadways within Fort Oglethorpe. |
| Aug 12, 7:45 PM EDT | FLASH FLOOD | 1 Ene Fort Oglethorpe, GA | Water inundating apartment complex with water rescue at Fant Drive and Battlefield Parkway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
767
WGUS52 KFFC 122145
FFWFFC
GAC047-295-130345-
/O.NEW.KFFC.FF.W.0038.250812T2145Z-250813T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
545 PM EDT Tue Aug 12 2025
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Northwestern Catoosa County in northwestern Georgia...
Northwestern Walker County in northwestern Georgia...
* Until 1145 PM EDT.
* At 545 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Oglethorpe, Chickamauga, Lookout Mountain, Chattanooga
Valley, Chattanooga Valley, Fairview and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3498 8526 3499 8517 3480 8531 3482 8544
3491 8541 3496 8537 3497 8537 3498 8536
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
575
WGUS52 KFFC 130257
FFWFFC
GAC047-295-130445-
/O.EXT.KFFC.FF.W.0038.000000T0000Z-250813T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1057 PM EDT Tue Aug 12 2025
The National Weather Service in Peachtree City has extended the
* Flash Flood Warning for...
Northwestern Catoosa County in northwestern Georgia...
Northwestern Walker County in northwestern Georgia...
* Until 1245 AM EDT.
* At 1057 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Oglethorpe, Chickamauga, Lookout Mountain, Chattanooga
Valley, Chattanooga Valley, Fairview and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3498 8526 3499 8517 3480 8531 3482 8544
3491 8541 3496 8537 3497 8537 3498 8536
FLASH FLOOD...RADAR INDICATED
$$662
WGUS72 KFFC 130444
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1244 AM EDT Wed Aug 13 2025
GAC047-295-130454-
/O.EXP.KFFC.FF.W.0038.000000T0000Z-250813T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Catoosa GA-Walker GA-
1244 AM EDT Wed Aug 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM EDT EARLY THIS MORNING
FOR NORTHWESTERN CATOOSA AND NORTHWESTERN WALKER COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3498 8526 3499 8517 3480 8531 3482 8544
3491 8541 3496 8537 3497 8537 3498 8536
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:04 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 12, 2:04 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
204 PM EDT Tue Aug 12 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 141 PM EDT Tue Aug 12 2025
Key Messages:
- Scattered to numerous showers and thunderstorms can be expected
today and again on Thursday.
- Areas of heavy rainfall could lead to localized flash
flooding concerns, especially in north Georgia this evening.
Weak surface low analyzed off the mouth of the MS River with
northward extending weak trof axis across AL into NW GA...much
like a tropical wave. Moisture pooling along the boundary with
PWATs of 2.0 to 2.2 inches extending north from the Mobile AL
region northeastward into NW GA...and 2-2.1" PWATs elsewhere
across the CWA. Enough surface heating has occurred to allow
surface instabilities to surge to 3000-4000 j/kg across the area
as well which will serve to aid in more widespread shower and
tstorm activity to occur later today/this evening. Given the high
PWAT values in conjunction with a weak convergent axis and
orographic lift, expect heavier rainfall potential across northern
GA this evening as storms develop and lift north across the area.
WPC does highlight a slight risk ERO across north GA today and CAM
guidance, while splotchy, does hint at some isolated higher totals
up to 3 or 4 inches possible in localized spots.
Weak trof axis remains generally in place tomorrow so expect a
similar type setup with afternoon showers and storms developing
within the higher PWAT atmosphere in place. With no real mid level
or jet support, expect activity to be largely driven by surface
heating or aggressive gulf coast sea breeze. CAM guidance is
suggesting upwards of 4000 j/kg CAPE to setup across the area
before storms develop and tap the energy.
30
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 141 PM EDT Tue Aug 12 2025
Key Messages:
- Daily afternoon/evening thunderstorm chances through the
weekend.
- Temps returning to seasonal norms by late week.
Discussion:
The extended forecast continues with afternoon and evening showers
and thunderstorms expected each day. Temps also climb back to near
seasonal norms by Thu/Fri with highs back to near 90 north, to the
mid 90s across central GA. By Thu, the upper level ridge from the
short term continues to strengthen and becomes centered over central
FL and the eastern Gulf. This upper level ridge will keep deep moist
southwesterly flow over GA with small vort maxes pushing into the
area. This flow becomes a bit more westerly by Fri keeping moist
flow over the area through the weekend. With day time heating and
temps expected to get back up to seasonal norms we will continue to
see afternoon and evening showers and thunderstorms through day 7.
This strong upper level ridge becomes centered over the northern
Gulf by Fri/Sat then it moves over the western gulf by the beginning
of next week. This will help to keep any storms that develop capped
from becoming too strong or severe.
01
&&
.AVIATION...
(18Z TAFS)
Issued at 130 PM EDT Tue Aug 12 2025
Afternoon showers and isolated TS starting to develop which
should become more numerous through the afternoon. Included Tempo
at all sites based on latest guidance which is centered late
afternoon into early evening with storm risk. The main culprit, a
weak tropical wave, passes through the region overnight which
will trigger a wind shift to the SW between 08-10z. Additionally,
given the low level moisture around and high RH, expect some low
IFR cigs to develop around metro sites toward dawn on Wednesday.
Afternoon showers and storms return on Wed at area taf
sites...included a prob30 for ATL.
//ATL Confidence...18Z Update...
MEDIUM CONFIDENCE ON STORM TIMING AND IFR CIGS WED AM
HIGH CONFIDENCE ALL OTHER ELEMENTS.
30
&&
.CLIMATE...
Issued at 141 PM EDT Tue Aug 12 2025
Records for 08-12
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 104 1925 73 1970 75 2016 60 2012
1934
KATL 98 1999 73 1940 80 1881 59 1890
1957 1922
KCSG 101 1999 81 2008 78 2019 65 1989
2004 1931
KMCN 102 1925 74 1919 77 1925 62 1967
Records for 08-13
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 104 1925 72 1922 75 1926 56 1964
1925
KATL 100 2019 73 1992 80 1881 56 1964
2007 1922
KCSG 100 1943 80 1910 79 2010 61 1964
1925 1943
KMCN 101 1999 80 1986 79 1925 59 1967
1925
Records for 08-14
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 102 1925 71 1991 78 1925 57 1964
KATL 99 2007 73 1991 78 2007 56 2004
1995
1980
KCSG 102 1999 76 1991 78 2011 60 1967
2010 1964
1943
KMCN 102 1999 72 1931 77 2019 56 1967
2010 1964
Records for 08-15
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 2007 71 1964 77 1915 62 2014
1918 1979
1967
KATL 102 2007 69 1890 77 1908 62 1962
1995
KCSG 102 1995 74 2013 81 1995 63 1967
1963
KMCN 104 2007 71 2013 76 1927 58 1967
Records for 08-16
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 105 2007 68 2013 77 1995 59 1924
1964
KATL 102 1954 67 2013 79 2007 60 1889
KCSG 103 1995 74 2013 80 1902 64 1929
KMCN 104 1954 71 2013 77 1995 57 1967
Records for 08-17
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 105 1954 66 2013 76 2010 60 2013
2007 1967
1995 1948
KATL 101 2007 66 2013 76 2017 61 2013
1954 2010
2000
KCSG 102 2000 72 2013 78 2017 65 2013
2001
KMCN 103 2000 71 2013 77 2010 60 1967
1954 1952
Records for 08-18
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 1995 70 1905 76 1946 62 1979
1976
1964
KATL 101 2000 70 1981 80 2000 62 1964
1995 1905 1879
KCSG 104 2000 78 1981 78 2000 62 1948
1995
KMCN 104 2000 75 1981 77 2000 63 1948
1905 1995
1951
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 87 71 87 / 60 60 40 40
Atlanta 73 86 72 88 / 60 70 50 50
Blairsville 68 82 67 84 / 80 70 50 60
Cartersville 72 86 71 89 / 70 80 40 50
Columbus 74 88 73 90 / 30 80 30 60
Gainesville 71 85 71 87 / 70 70 50 40
Macon 73 91 73 89 / 20 60 30 50
Rome 72 86 71 89 / 70 70 40 50
Peachtree City 72 86 71 89 / 50 70 40 50
Vidalia 74 93 75 91 / 10 40 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...30
LONG TERM....01
AVIATION...30Hazardous weather outlook, Aug 12, 5:54 AM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 554 AM EDT Tue Aug 12 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 554 AM EDT Tue Aug 12 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Locally heavy rainfall can be expected, which could lead to isolated flash flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous showers and thunderstorms are again expected on Wednesday. Locally heavy rainfall will again be the primary concern. Isolated to scattered thunderstorms will then remain possible each afternoon from Thursday to Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Aug 12, 4:41 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT Tue Aug 12 2025
GAZ041>044-052-053-122115-
Douglas GA-Haralson GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
441 PM EDT Tue Aug 12 2025
...A strong thunderstorm will impact portions of southeastern
Haralson, Carroll, southwestern Douglas, northern Heard, northwestern
Coweta and southwestern Fulton Counties through 515 PM EDT...
At 440 PM EDT, a strong thunderstorm was over Centralhatchee, or 9
miles north of Franklin, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Carrollton, Bremen, Palmetto, Bowdon, Mount Zion, Whitesburg,
Waco, Ephesus, Centralhatchee, Roopville, Plant Yates, Seaton Lake,
Dunaway Gardens, Clem, Abilene, John Tanner State Park, Blackjack
Mountain, Madras, and Byers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3374 8517 3351 8466 3333 8484 3332 8514
3338 8528 3338 8529 3344 8530
TIME...MOT...LOC 2040Z 217DEG 26KT 3341 8510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:17 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 28 min |
| Aug 12, 4:41 PM EDT | Special Weather Statement | FFC | Carroll | 34 min |
| Aug 12, 6:37 PM EDT | Flash Flood Warning | FFC | Catoosa | 6 hr |
| Aug 12, 6:43 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Aug 12, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 43 min |
| Aug 12, 6:50 PM EDT | Flash Flood Warning | FFC | Catoosa, Walker | 6 hr |
| Aug 12, 7:47 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 28 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.